Texas, 2015Flash Flooding and Damaging Winds in Texas, October 24, 2015
October 24, 2015 · NWS CRP · 5 events in 3 counties and zones
Moisture depth reached record levels for this time of year as the remnants of Hurricane Patricia moving into the area combined with deep Gulf moisture already in place. Numerous showers and thunderstorms moved across the region on the 24th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moisture depth reached record levels for this time of year as the remnants of Hurricane Patricia moving into the area combined with deep Gulf moisture already in place. Numerous showers and thunderstorms moved across the region on the 24th. Rainfall amounts of 4 to 6 inches occurred over portions of the coastal plains and the eastern Brush Country. This produced flash flooding around Corpus Christi and San Diego. Some thunderstorms produced minor wind damage in Freer and Orange Grove.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 24, 5:47 AM CST, 5 hours 28 minutes earlier.
Area forecast discussion, Oct 24, 5:47 AM CST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
647 AM CDT SAT OCT 24 2015
.DISCUSSION...SEE AVIATION BELOW FOR 12Z TAF UPDATE.
&&
.AVIATION...CONDITIONS WILL DETERIORATE THROUGH TODAY AS COVERAGE
OF HEAVY RAIN SHOWERS AND THUNDERSTORMS INCREASES OVER ALL OF
SOUTH TEXAS. MVFR CIGS ARE EXPECTED TO LOWER TO IFR BY THE MID
MORNING ALONG WITH INCREASING SHOWERS AND THUNDERSTORMS. HEAVY
RAIN WILL REDUCE VSBYS THROUGH MUCH OF THE PERIOD AS WELL. GUSTY
SOUTHEAST WINDS THIS MORNING WILL GRADUALLY TRANSITION TO A WINDY
NORTHERLY FLOW THIS EVENING AND OVERNIGHT. COVERAGE OF RAIN WILL
SLOWLY DECREASE FROM WEST TO EAST LATE TONIGHT. CIGS WILL IMPROVE
SLIGHTLY TO MVFR LATE TONIGHT OVER LRD/ALI/CRP. RAINFALL AND LOW
CIGS EXPECTED TO CONTINUE OVER VCT THROUGH THE END OF THE PERIOD
THOUGH.
&&
.PREV DISCUSSION... /ISSUED 459 AM CDT SAT OCT 24 2015/
SHORT TERM (TODAY THROUGH SUNDAY)...CONDITIONS STILL FAVORABLE
FOR WIDESRPEAD HEAVY RAIN EVEN TO UNFOLD THROUGH TODAY AND
TOMORROW. A STEADY STREAM OF DEEP MOISTURE IS KEEPING PWAT VALUES
OF 2.25-2.5 INCHES OR GREATER ACROSS ALL OF SOUTH TEXAS. AN UPPER
LVL TROUGH IS DIGGING INTO NORTHERN MEXICO/TEXAS AS A COLD FRONT
MOVES THROUGH CENTRAL TEXAS THIS MORNING. REMNANTS OF HURRICANE
PATRICIA CONTINUE MOVING NORTHEAST OVER NORTHEAST MEXICO WITH MORE
PACIFIC MOISTURE MOVING INTO THE REGION WITH THIS AS WELL. IN
ADDITION...A SURFACE LOW IS DEVELOPING OVER THE REGION AS WELL AND
WILL TRACK NORTHEAST UP THE COAST AND INTO LA OVER THE WEEKEND.
ALL THESE FACTORS ALONG WITH A DIVERGENT FLOW ALOFT WILL COMBINE
FOR WIDESPREAD SHOWERS AND STORMS PRODUCING HEAVY RAINFALL OVER
THE REGION TODAY AND TONIGHT. THIS AFTERNOON THROUGH TONIGHT THERE
IS A MARGINAL CHANCE FOR AN ISOLATED SEVERE STORM TO DEVELOP AND
PRODUCE A BRIEF TORNADO WITH THE VEERING LOW-LEVEL WIND PROFILE.
HIGHER FORECAST RAINFALL TOTALS ANTICIPATED ACROSS EASTERN
PORTIONS OF SOUTH TEXAS. THROUGH THE WEEKEND ANTICIPATE 1 TO 3
INCHES ACROSS THE RIO GRANDE PLAINS...TO 5 TO 8 INCHES OVER THE
COASTAL BEND AND VICTORIA CROSSROADS. ISOLATED LOCALLY HEAVIER
AMOUNTS CANNOT BE RULED OUT THROUGH.
TONIGHT THE COLD FRONT WILL PUSH SOUTH AS THE SURFACE LOW LIFTS
TO THE NORTHEAST. RAINFALL WILL SLOWLY DECREASE FROM WEST TO EAST
OVERNIGHT AND THROUGH THE DAY SUNDAY. WINDY CONDITIONS WILL
DEVELOP AS THE SURFACE LOW MOVES ALONG THE COAST AND WINDS AROUND
TO AN OFFSHORE FLOW.
LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...UPPER LEVEL TROUGH WILL
BE SWINGING THROUGH SOUTH TEXAS AT THE BEGINNING OF THE LONG TERM.
SURFACE LOW WILL HAVE EJECTED TO THE NORTHEAST AND BE LOCATED MOST
LIKELY ALONG THE UPPER TEXAS COAST. MUCH DRIER AIR WILL BE SITUATED
ACROSS SOUTH TEXAS BY SUNDAY EVENING WITH PW VALUES FALLING AT OR
BELOW 1.5 INCHES. LIGHT WRAP AROUND PRECIP MAY LINGER OVER EASTERN
SECTIONS INTO MONDAY BUT MOST LOCATIONS SHOULD BE RAIN FREE. MAIN
IMPACT BEHIND DEPARTING STORM SYSTEM WILL BE HAZARDOUS MARINE
CONDITIONS. GUSTS TO GALE FORCE WILL CONTINUE SUNDAY NIGHT INTO
EARLY MONDAY BEFORE SLOWING SUBSIDING DURING THE DAY ON MONDAY. A
GALE WARNING WILL REMAIN IN EFFECT THROUGH 12Z MONDAY...WITH SCA
LIKELY NEEDED INTO THE AFTERNOON AND EARLY EVENING HOURS. QUIET
WEATHER WILL OCCUR ACROSS THE REGION THROUGH THE MIDDLE PART OF THE
WEEK. LATEST GFS/ECMWF ARE IN DECENT AGREEMENT ON ANOTHER POTENT
SYSTEM MOVING OUT OF THE SOUTHWEST U.S. BY THE END OF THE
WEEK...WITH CHANCES OF SHOWERS AND THUNDERSTORMS RETURNING TO SOUTH
TEXAS BY FRIDAY.
MARINE...MODERATE TO STRONG ONSHORE FLOW AND HIGH SEAS WILL
CONTINUE TODAY. TONIGHT WINDS WILL INCREASE TONIGHT WITH FREQUENT
GUSTS TO GALE FORE DEVELOPING. STRONG ONSHORE FLOW WILL BECOME
OFFSHORE AS THE AREA OF LOW PRESSURE DEPARTS THIS REGION.
HYDROLOGY...WIDESPREAD HEAVY RAINFALL IS STILL EXPECTED ACROSSSOUTH
TEXAS THROUGH THE WEEKEND. FLASH FLOODING WILL BE POSSIBLE ACROSS
ALL AREAS. ADDITIONALLY...RIVER FLOODING MAY OCCUR.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 79 69 77 64 78 / 100 100 30 20 10
VICTORIA 77 67 73 61 75 / 100 100 50 20 20
LAREDO 78 63 76 61 78 / 100 40 20 10 10
ALICE 79 67 76 62 78 / 100 90 30 20 10
ROCKPORT 80 69 75 66 75 / 100 100 40 20 20
COTULLA 75 64 77 59 78 / 100 40 20 10 10
KINGSVILLE 80 69 77 63 78 / 100 100 30 20 10
NAVY CORPUS 80 70 77 67 76 / 100 100 30 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
COASTAL FLOOD WARNING UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...SAN
PATRICIO.
HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR THE FOLLOWING
ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
GALE WARNING FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT
ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
ARANSAS TO PORT O'CONNOR.
&&
LK/84...AVIATIONHazardous weather outlook, Oct 24, 4:40 AM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
540 AM CDT SAT OCT 24 2015
TXZ229>234-239>247-251045-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
540 AM CDT SAT OCT 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT FOR ALL OF
SOUTH TEXAS. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PRODUCE
VERY HEAVY RAIN AND POSSIBLE FLASH FLOODING. THERE IS A MARGINAL
CHANCE FOR AN ISOLATED TORNADO TO DEVELOP OVER THE COASTAL BEND
THIS AFTERNOON AND TONIGHT.
THERE IS A HIGH RISK FOR DANGEROUS RIP CURRENTS ALONG GULF FACING
BEACHES.
A COASTAL FLOOD WARNING IS IN EFFECT FOR MINOR TO MODERATE TIDAL
OVERFLOW AT TIMES OF HIGH TIDE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORM CHANCES WILL CONTINUE ON SUNDAY ACROSS SOUTH TEXAS. THE
THREAT OF HEAVY RAIN WILL PERSIST SUNDAY MORNING... ESPECIALLY OVER
THE COASTAL BEND INTO VICTORIA CROSSROADS.
A MODERATE TO HIGH RIP CURRENT RISK IS EXPECTED ALONG GULF
FACING BEACHES THIS WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO SUBMIT ANY REPORTS OF HEAVY RAINFALL
AND FLOODING THIS WEEKEND.
GMZ230-235-250-255-270-275-251045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
540 AM CDT SAT OCT 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAYS...COASTAL WATERS...AND
NEARSHORE WATERS THROUGH THIS EVENING DUE TO HIGH SEAS AND STRONG
WINDS.
A GALE WARNING IS IN EFFECT FOR THE BAYS...COASTAL WATERS...AND
NEARSHORE WATERS FROM 10 PM THIS EVENING THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
GALE CONDITIONS ARE LIKELY ON SUNDAY AS THE COASTAL LOW DEPARTS...
WITH SMALL CRAFT ADVISORIES LIKELY NEEDED FOR A SIGNIFICANT PERIOD
THEREAFTER.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO SUBMIT ANY REPORTS OF HEAVY RAINFALL
AND FLOODING THIS WEEKEND.
In the hours before
Special weather statement, Oct 24, 10:24 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1124 AM CDT SAT OCT 24 2015
TXZ229>232-239>241-244-241715-
MCMULLEN-LA SALLE-WEBB-BEE-SAN PATRICIO-JIM WELLS-DUVAL-LIVE OAK-
1124 AM CDT SAT OCT 24 2015
...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT SOUTHERN
MCMULLEN...NORTHWESTERN SAN PATRICIO...NORTHEASTERN WEBB...LIVE
OAK...SOUTHWESTERN BEE...NORTHERN DUVAL...NORTHERN JIM WELLS AND
SOUTHEASTERN LA SALLE COUNTIES...
AT 1123 AM CDT...A LINE OF SHOWERS WAS EXTENDING FROM BEEVILLE TO
NEAR COTULLA...AND MOVING SOUTH AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
BEEVILLE...MATHIS...GEORGE WEST...LAKE CITY...MIDWAY...LOMA ALTA...
CLEGG...MOUNT LUCAS...RANCHO DE LA PARITA...SEVEN SISTERS...TYNAN...
ANNAROSE...FORT EWELL SITE...RIVER CREEK ACRES...ARGENTA...LAGARTO...
DINERO...LAKESIDE...LAKE CORPUS CHRISTI AND PERNITAS POINT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE SHOWERS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 2805 9767 2791 9912 2831 9920 2843 9779
TIME...MOT...LOC 1623Z 340DEG 26KT 2840 9777 2827 9910
PZ
Special weather statement, Oct 24, 11:04 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1204 PM CDT SAT OCT 24 2015
TXZ229-239-241800-
LA SALLE-WEBB-
1204 PM CDT SAT OCT 24 2015
...STRONG WINDS OCCURING IN WEBB AND SOUTHERN LA SALLE COUNTIES...
AT 1201 PM CDT...AN AREA OF STRONG WINDS WAS MOVING SOUTH THROUGH LA
SALLE AND WEBB COUNTIES...ESPECIALLY ALONG THE RIO GRANDE.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
LAREDO...ENCINAL...RIO BRAVO...EL CENIZO...BOTINES...COLUMBIA
BRIDGE...UNITED SOUTH HIGH SCHOOL...BRUNI...RANCHOS PENITAS WEST...
CALLAGHAN...LAS TIENDAS...LA ESPERANZA RANCH AIRPORT...RIO BRAVO--EL
CENIZO...AGUILARES...UNITEC INDUSTRIAL PARK...LAREDO COUNTRY CLUB...
LAREDO INTERNATIONAL AIRPORT...RANCHITOS LAS LOMAS...MIRANDO CITY AND
TEXAS A&M INTERNATIONAL UNIVERSITY.
LAT...LON 2726 9949 2730 9949 2731 9954 2734 9951
2741 9949 2749 9948 2750 9953 2757 9951
2761 9955 2760 9958 2764 9960 2763 9964
2768 9973 2820 9976 2820 9949 2815 9880
2727 9880 2727 9933 2732 9937
TIME...MOT...LOC 1701Z 351DEG 17KT 2795 9913
PZThunderstorm Wind, Duval
- When
- October 24, 11:15 AM CST to 11:17 AM CST
- Where
- Duval County, Freer to 1.12 mi NNW of Freer Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 27.880, -98.620
Freer Police Department reported trees and power poles were blown down in the city.
Thunderstorm Wind, Jim Wells
- When
- October 24, 11:30 AM CST
- Where
- Jim Wells County, 0.92 mi SW of Orange Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 27.960, -97.940
A gas station in Orange Grove sustained damage due to high winds.
Flash Flood, Duval
- When
- October 24, 12:30 PM CST to 1:15 PM CST
- Where
- Duval County, 1.73 mi SSE of San Diego to 1.37 mi ENE of San Diego
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 27.748, -98.237
Several streets were flooded within the city of San Diego.
Flash Flood, Nueces
- When
- October 24, 12:30 PM CST to 1:30 PM CST
- Where
- Nueces County, 1.22 mi W of Annaville to 1.62 mi E of Calallen
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 27.850, -97.600
Water was over the roadway on Interstate 37 at Callicoate Road. Streets were flooded in Calallen.
Flash Flood, Nueces
- When
- October 24, 3:15 PM CST to 4:15 PM CST
- Where
- Nueces County, 1.52 mi NNE of Gardendale to 1.22 mi NNW of Gardendale
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 27.720, -97.369
Nueces County Sheriffs Office reported flooding over portions of Staples Street in Corpus Christi.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in Texas, October 24 to 26, 2015$50 million · 2 events
- Flash Flood and Flood in Texas, October 24 to 30, 2015$5.0 million · 2 events
- Flash Flooding in Texas, October 24, 201523 events
- Tornado and Flash Flooding in Texas, October 24 to 25, 2015$20,000 · EF0 · 7 events
- Flash Flooding and Flood in Puerto Rico, October 24 to 25, 2015$100 · 0.25 in hail · 19 events
- Waterspout in Gulf of Mexico, October 24, 20151 event
- Marine Thunderstorm Wind in Lake Huron, October 24, 20151 event
- Waterspout in South Atlantic Coastal Waters, October 24, 20151 event
- Hail in Puerto Rico, October 24, 2015$100 · 0.5 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 603650, 603651, 603648, 603649, 603652.